Home United States United Kingdom Australia Saudi Arbia United Arab Emirates India Flights Hotels Cloud Services FareArena Url Shortener Contact Us Advertise More From Zordo

Warning issued after deadly drug found in ecstasy

1 month ago 16

A deadly drug has been detected in ecstasy in Melbourne prompting a warning to be issued by Victoria's Department of Health.

The department released a warning today advising Victorians the toxic substance of Para-Methoxymethamphetamine (PMMA) had been presenting as "broken up crushed yellow crystals" in ecstasy (MDMA).

According to the health department, PMMA is an empathogen with stimulant and mild hallucinogenic properties that can be linked to a large number of deaths and hospitalisations worldwide.

"PMMA produces some similar effects to MDMA, but is more toxic, less euphoric, and takes longer to have an effect," the statement read.

"Depending on the amount taken, it seems to have a significant risk of very serious harm to health."

The harmful effects include hyperthermia (dangerously high body temperature), acute respiratory distress (severe shortness of breath needing immediate medical attention), cardiac arrest, convulsions, sudden collapse, multiple organ failure, and death.

The department said at low doses, PMMA could be mistaken for MDMA, however the deadly substance takes longer than MDMA to have an effect.

Stock image of MDMA tabletsStock image of MDMA tablets. (AAP)

"This has led some people to prematurely take additional doses, leading to overdose," the department said.

People who have reportedly taken PMMA have suggested it is hard to take a dose that provides any desirable effects without experiencing serious unwanted effects.

Consuming the substance together with MDMA and other drugs like cocaine and alcohol can further increase the risk of dangerous and potentially fatal effects.

"Be very cautious about any substance with a yellow colour/tinge that's sold as MDMA - it may contain PMMA," the department said.

"If you have an unexpected or delayed reaction to a drug, do not take more."

Read Entire Article